MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G34874
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while using a flexor parallel ureteral access sheath and dilators, it was noted that the sheath was "deteriorating" while inside the patient.Additional patient and event outcome information has been requested.
 
Additional Manufacturer Narrative
Event summary: as reported, while using a flexor parallel ureteral access sheath and dilators, it was noted that the sheath was "deteriorating" while inside the patient.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided instructions for use which state, ¿note: prior to placement, activate the hydrophilic coating by removing the dilator from the flexor sheath and immersing all components in sterile water or isotonic saline.This will allow the hydrophilic surface to absorb water and become lubricious, easing placement under standard conditions.¿ based on the available information, cook has concluded that a definitive cause for this event could not be established.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12727729
Report Number1820334-2021-02424
Device Sequence Number16533629
Product Code FED
UDI-Device Identifier00827002348745
UDI-Public(01)00827002348745(17)240302(10)13792861
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberG34874
Device Catalogue NumberFUS-107045-P
Device Lot Number13792861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown